MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*STM STD,36NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US S-ROM*STM STD,36NK,16X11X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3192
Medical Device Problem Codes Corroded (1131); Degraded (1153)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Osteolysis (2377); No Code Available (3191)
Date of Event 02/21/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Doi: 2002 - dor: 2006.Patient is a resident of (b)(6).Update (b)(6) 2013) - patient fact sheet was received.The doi and dor have been updated.There is no new information that would change the outcome of the investigation.Update (b)(6) 2019 (b)(4) has been re-opened due to receipt of pcf and medical records.After review of medical records patient was revised to addressed intact acetabular shell and femoral component with marked synovitis right hip, soft tissue degradation.Xrays showed evidence of some progressive osteolysis in the medial wall of the acetabulum, probable of microscopic loosening of the femoral component as per symptoms, tense synovial effusion was encountered.Operative notes indicated upon opening the extensor mechanism, the capsule itself appeared to be tense, a large amount of fluid which appeared to be under pressure, some fibrous and soft tissue type debris scattered throughout it.There was quite a bit corrosion around the taper of the femoral component and there where small amounts of plastic like lining that could be related to fibrous type debris.Added account name, law firm, lawyer, surgeon, medical history, date of implant, stem and product details of liner and head.Corrected date of revision.Doi: (b)(6) 2002, dor: (b)(6) 2004 right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9717518
Report Number1818910-2020-05045
Device Sequence Number19638537
Product Code JDI
UDI-Device Identifier10603295170860
UDI-Public10603295170860
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K851422
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2004
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2012
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-3192
Device Catalogue Number523192
Device Lot Number956022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR